Severe anaphylaxis caused by orally administered vancomycin to a patient with Clostridium difficile infection

Infection. 2013 Apr;41(2):579-82. doi: 10.1007/s15010-012-0328-4. Epub 2012 Sep 21.

Abstract

We report the first case of anaphylaxis to oral vancomycin in a cystic fibrosis patient with severe and relapsing Clostridium difficile infection (CDI) refractory to metronidazole. The patient's colitis has been successfully treated with a combination of intravenous metronidazole and tigecycline.

Publication types

  • Case Reports

MeSH terms

  • Administration, Oral
  • Adult
  • Anaphylaxis / chemically induced*
  • Anti-Bacterial Agents / adverse effects*
  • Anti-Bacterial Agents / therapeutic use
  • Clostridioides difficile
  • Clostridium Infections / drug therapy*
  • Cystic Fibrosis / complications
  • Diarrhea / microbiology
  • Enterocolitis, Pseudomembranous / drug therapy
  • Humans
  • Male
  • Metronidazole / therapeutic use
  • Minocycline / analogs & derivatives
  • Minocycline / therapeutic use
  • Severity of Illness Index
  • Tigecycline
  • Vancomycin / adverse effects*

Substances

  • Anti-Bacterial Agents
  • Metronidazole
  • Vancomycin
  • Tigecycline
  • Minocycline